Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 6, 2011, 5:19 PM MST for Cochise County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 5:19 PM MST (00:19 UTC)
- Expired
- Jul 6, 2011, 6:00 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 106 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS55 KTWC 070019
SVRTWC
AZC003-070100-
/O.NEW.KTWC.SV.W.0026.110707T0019Z-110707T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
519 PM MST WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF DOUGLAS...
* UNTIL 600 PM MST
* AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCNEAL...AND
MOVING WEST AT 10 MPH. OTHER LOCATIONS IMPACTED INCLUDE HIGHWAY
191 BETWEEN ELFRIDA AND DOUGLAS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BISBEE-DOUGLAS AIRPORT...PIRTLEVILLE...ELFRIDA AND MCNEAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH
ACCOMPANIED BY BLOWING DUST AND LIMITED VISIBILITIES.
&&
LAT...LON 3133 10984 3176 10984 3179 10932 3151 10936
3134 10943
TIME...MOT...LOC 0018Z 076DEG 10KT 3159 10959
$$
MINNICK2 follow-up statements
218
WWUS55 KTWC 070038
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
538 PM MST WED JUL 6 2011
AZC003-070100-
/O.CON.KTWC.SV.W.0026.000000T0000Z-110707T0100Z/
COCHISE AZ-
538 PM MST WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR SOUTH CENTRAL COCHISE COUNTY...
AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCNEAL...OR 17 MILES
NORTH OF DOUGLAS...MOVING WEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH
ACCOMPANIED BY BLOWING DUST AND LIMITED VISIBILITIES.
&&
LAT...LON 3133 10984 3176 10984 3179 10932 3167 10934
3151 10936 3134 10943
TIME...MOT...LOC 0038Z 076DEG 10KT 3158 10965
$$
MINNICK946
WWUS55 KTWC 070054
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
554 PM MST WED JUL 6 2011
AZC003-070104-
/O.EXP.KTWC.SV.W.0026.000000T0000Z-110707T0100Z/
COCHISE AZ-
554 PM MST WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 600 PM MST...
LAT...LON 3133 10984 3176 10984 3179 10932 3167 10934
3151 10936 3134 10943
TIME...MOT...LOC 0054Z 076DEG 10KT 3157 10970
$$
MINNICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:10 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 2:10 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST WED JUL 6 2011 .SYNOPSIS...DEEP MOISTURE AND A FAVORABLE FLOW WILL PROVIDE AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEK. SOME STORMS WILL GENERATE STRONG WINDS AND HEAVY RAIN. && .DISCUSSION...CURRENT RADAR IMAGERY SHOWS THE AFTERNOON CONVECTION IS FORMING RIGHT ON SCHEDULE. THE STORMS ARE FORMING ALONG THE CHIRICAHUA AND HUACHUCA MOUNTAINS...WITH STRONGER CELLS POPPING UP ALONG THE RIM AS WELL. PLENTY OF INSTABILITY PRESENT BUT THE 12Z SOUNDINGS...AND THE BUFR SOUNDINGS...BOTH SHOW A DROP IN MOISTURE IN THE LOW LEVELS FROM YESTERDAY. RAIN RATES SHOULD BE SLIGHTLY LOWER TODAY BUT THE FLASH FLOOD OR FLOODING THREAT WILL REMAIN GIVEN THE SLOW MOVEMENT OF STORMS. THE INVERTED V SOUNDINGS SUGGESTED BY BUFR DATA WILL KEEP OUR DAMAGING WIND POTENTIAL...BUT UPPER JET MAX HAS SHIFTED WEST FROM YESTERDAY AND THERE IS LESS DIFFLUENCE ALOFT TO WORK WITH. PLUS THE STEERING FLOW IS SLIGHTLY MORE EASTERLY TODAY WHICH WOULD LIMIT THE NORTHERLY MOTION OF STORMS. SO I AM NOT EXPECTED THE SAME LEVEL OF WIDESPREAD AND INTENSE THUNDERSTORM ACTIVITY AS YESTERDAY. KEPT CHANCE POPS GOING FOR MOST OF THE CWA WITH THE HIGHEST POPS ALONG THE HUACHUCA MOUNTAINS. FOR TOMORROW...BUFR SOUNDINGS AGAIN SHOW A SIMILAR TEMP PROFILE...BUT WIND SPEEDS APPEAR TO FALL OFF A BIT WHICH WOULD PROMOTE SLOWER MOVING STORMS. LOWER LEVEL FLOW BECOMES LESS ORGANIZED AND THE MOISTURE TAP TO THE GULF OF CALIFORNIA WEAKENS A BIT. AS A RESULT...SFC DEW POINTS DROP A FEW POINTS LEAVING THE BEST MOISTURE SOURCE IN THE FORM OF RECYCLED AIR. ALSO...THE UPPER HIGH WILL BEGIN TRACKING EAST WITH AN AMPLIFIED RIDGE BUILDING OVER THE ROCKIES. THIS IS STILL FAVORABLE MONSOONAL FLOW...BUT NOT THE IDEALIZED SITUATION OF THE PAST FEW DAYS. SO WOULD EXPECT MORE ISOLATED TO SCATTERED COVERAGE OF STORMS THROUGH THE END OF THE WEEK. BY SATURDAY...THE UPPER HIGH SHIFTS TO THE GREAT PLAINS CAUSING THE DESERT SOUTHWEST TO FALL INTO SOUTHERLY FLOW ALOFT ALONG WITH INCREASING 1000-500MB THICKNESSES. SO A WARMING TREND TO SLIGHTLY ABOVE SEASONABLE NORMS SHOULD TAKE PLACE. THE INSTABILITY WILL REMAIN THOUGH AND THERE WILL BE SOME MOISTURE TO WORK WITH...SO THINKING THE POPS IN THE CHANCE RANGE ARE JUSTIFIED WITH THE HIGHER POPS SHIFTING TO THE EAST AND DRIER CONDITIONS OUT WEST. THIS SHOULD BE THE DOMINANT PATTERN THROUGH EARLY NEXT WEEK UNTIL AN UPPER TROUGH DIGS SOUTH OUT OF THE GULF OF ALASKA TOWARD THE PACIFIC NORTHWEST ON TUESDAY. THIS WOULD SHIFT THE HIGH INTO THE EASTERN U.S. PRODUCING A PATTERN EERILY REMINISCENT TO LATE JUNE WHEN SOUTHEAST ARIZONA COULD NOT BUY RAIN. THE BIG DIFFERENCE IS THAT WE SHOULD HAVE MOISTURE TO WORK WITH THIS TIME AROUND. SO EVEN GIVEN THE UNFAVORABLE FLOW AND UPPER SYNOPTIC REGIME...WE SHOULD STILL EXPERIENCE MOUNTAIN CONVECTION AND SOME CHANCE OF PRECIP ACROSS MUCH OF SOUTHEAST ARIZONA. && .AVIATION...ISOLD/SCT TSRA/SHRA WILL CONTINUE THRU 06Z THURSDAY. MVFR CIGS/VSBYS...MOUNTAIN OBSCURATIONS AND WIND GUSTS OF 40-50 KTS VICINITY STRONGER TSRA. GUSTY OUTFLOWS MAY CREATE REDUCED VISIBILITIES IN BLDU. OTHERWISE SURFACE WIND GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS ALONG WITH LOCALIZED HEAVY RAIN. OTHERWISE...A NORMAL DIURNAL WIND REGIME AND NEAR NORMAL DAYTIME TEMPERATURES WILL PREVAIL INTO EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. JJB/KD WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 6, 12:48 PM MST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1248 PM MST WED JUL 6 2011 AZZ501>515-070600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1248 PM MST WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MOST OF SOUTHEAST ARIZONA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. GUSTY WINDS COULD RESULT IN REDUCED VISIBILITIES IN BLOWING DUST. SOME STORMS COULD ALSO PRODUCE NEARLY AN INCH OF RAIN IN LESS THAN 30 MINUTES...WHICH COULD RESULT IN FLASH FLOODING. LIGHTER RAIN AMOUNTS COULD PRODUCE FLASH FLOODING OVER AND NEAR WILDFIRE BURN SCAR AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EVERY DAY INTO EARLY NEXT WEEK MAINLY FROM EARLY AFTERNOON INTO THE EVENING. THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING STRIKES AND MAY CONTAIN POTENTIALLY DAMAGING WIND GUSTS AND FLASH FLOOD PRODUCING HEAVY RAIN. EVEN MODERATE PRECIPITATION OVER THE AREAS SEVERELY BURNED BY WILDFIRES WILL RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJB WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 6, 1:34 PM MST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 134 PM MST WED JUL 6 2011 AZZ503-513-062115- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 134 PM MST WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANTA CRUZ COUNTY UNTIL 215 PM MST... AT 124 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF NOGALES...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS AND PATAGONIA LAKE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3151 11095 3151 11063 3133 11061 3134 11096 TIME...MOT...LOC 2034Z 087DEG 11KT 3141 11074 KD
Local storm report, Jul 6, 3:11 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
311 PM MST WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 S AVRA VALLEY 32.39N 111.31W
07/05/2011 PIMA AZ PUBLIC
MESQUITE TREE SNAPPED AT THE BASE DUE TO THUNDERSTORM
WINDS. ALSO MULTIPLE TREE LIMBS DOWN IN THE AREA.
&&
EVENT NUMBER TWC1100044
BROSTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:06 PM MST | Severe Thunderstorm Warning | TWC | Graham | 39 min |
| Jul 6, 5:07 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 6, 5:58 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 7, 2:36 PM MST | Special Weather Statement | TWC | Cochise | 24 min |
| Jul 7, 2:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 7, 3:16 PM MST | Flash Flood Warning | TWC | Cochise | 119 min |
| Jul 7, 3:34 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 7, 3:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jul 7, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 7, 4:42 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.